Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 46, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 14, 2018, 8:42 PM CDT for Karnes County, Wilson County, Texas. It took effect at Sep 16, 2018, 6:18 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2018, 8:42 PM CDT (01:42 UTC)
- In effect from
- Sep 16, 2018, 6:18 PM CDT
- Expired
- Sep 15, 2018, 8:42 PM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
663
WGUS44 KEWX 150142
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
842 PM CDT Fri Sep 14 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Cibolo Creek...Medina
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-151941-
/O.NEW.KEWX.FL.W.0046.180917T0108Z-180918T0648Z/
/SUPT2.1.ER.180917T0108Z.180917T0800Z.180917T1848Z.UU/
842 PM CDT Fri Sep 14 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Cibolo Creek at Sutherland Springs.
* from Sunday evening to late Monday night...or until the warning is cancelled.
* At 8:15 PM Friday the stage was 7.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday evening and continue to rise to
near 23.8 feet by Monday morning.The river will fall below flood stage by
Monday early afternoon. This warning is based on forecast rainfall.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Sutherland Sprin 17 21 7.8 Fri 08 PM 8.8 17.7 23.5 13.5 10.4
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
151941-
/O.NEW.KEWX.FL.W.0047.180916T0600Z-180917T0100Z/
/SMMT2.1.ER.180916T0600Z.180916T0900Z.180916T1300Z.UU/
842 PM CDT Fri Sep 14 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Medina River at Somerset.
* from late Saturday night to Sunday evening...or until the warning is
cancelled.
* At 7:45 PM Friday the stage was 6.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and continue to rise
to near 18.3 feet by Sunday morning.The river will fall below flood stage by
Sunday morning. This warning is based on forecast rainfall.
* Impact...At 18.0 feet...Minor flooding threatens buildings in campground at
confluence of Medina River and Medio Creek.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Somerset 15 18 6.0 Fri 08 PM 9.3 18.1 10.6 7.8 6.9
&&
LAT...LON MISSING
$$3 follow-up statements
468
WGUS84 KEWX 151452
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
952 AM CDT Sat Sep 15 2018
...The flood warning continues for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-160851-
/O.EXT.KEWX.FL.W.0046.180917T0040Z-180918T0648Z/
/SUPT2.1.ER.180917T0040Z.180917T0900Z.180917T1848Z.UU/
952 AM CDT Sat Sep 15 2018
The flood warning continues for
the Cibolo Creek at Sutherland Springs.
* At 9:15 AM Saturday the stage was 7.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Sunday evening and continue to rise to
near 23.8 feet by Monday morning. The river will fall below flood stage by
Monday early afternoon. This forecast is based on future rainfall extimates
and once rainfall is observed these values may increase or decrease.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Sutherland Sprin 17 21 7.7 Sat 09 AM 17.0 23.4 13.8 10.7 9.1
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$077
WGUS84 KEWX 151923
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Sep 15 2018
...The flood warning continues for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
San Antonio River near Floresville Affecting Karnes and Wilson Counties
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-161322-
/O.EXT.KEWX.FL.W.0042.180917T0830Z-180919T1620Z/
/FLVT2.1.ER.180917T0830Z.180918T0300Z.180919T0420Z.UU/
223 PM CDT Sat Sep 15 2018
The flood warning continues for
the San Antonio River near Floresville.
* At 2:00 PM Saturday the stage was 8.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Monday morning and continue to rise to
near 31.3 feet by Monday before midnight. The river will fall below flood
stage by Tuesday before midnight. This forecast is based on future rainfall estimates and once rainfall is observed these values may increase or decrease.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
and impassable. Extensive flooding occurs in lowest portions of Floresville
City Park.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Floresville 21 27 8.6 Sat 2 PM 17.6 28.3 30.9 24.7 18.0
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC255-493-161322-
/O.EXT.KEWX.FL.W.0046.180916T2318Z-180918T1117Z/
/SUPT2.1.ER.180916T2318Z.180917T0900Z.180917T2317Z.UU/
223 PM CDT Sat Sep 15 2018
The flood warning continues for
the Cibolo Creek at Sutherland Springs.
* At 1:15 PM Saturday the stage was 7.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow evening and continue to rise to
near 26.7 feet by Monday morning. The creek will fall below flood stage by
Monday evening. This forecast is based on future rainfall estimates and once rainfall is observed these values may increase or decrease.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Sutherland Sprin 17 21 7.7 Sat 1 PM 15.5 26.4 13.7 10.3 9.2
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
TXC029-161322-
/O.EXT.KEWX.FL.W.0043.180916T0922Z-180918T0545Z/
/SAAT2.1.ER.180916T0922Z.180916T2100Z.180917T1745Z.NO/
223 PM CDT Sat Sep 15 2018
The flood warning continues for
the Medina River At Hwy 281.
* At 1:15 PM Saturday the stage was 6.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to rise to
near 23.7 feet by tomorrow afternoon. The river will fall below flood stage by
Monday early afternoon. This forecast is based on future rainfall estimates and once rainfall is observed these values may increase or decrease.
* Impact...At 24.0 feet...Moderate lowland flooding floods secondary roads and
bridges making them dangerous to traffic.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 281 16 20 6.1 Sat 1 PM 21.7 21.9 9.9 6.4 5.4
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$748
WGUS84 KEWX 160142
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
842 PM CDT Sat Sep 15 2018
...The flood warning is cancelled for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-160212-
/O.CAN.KEWX.FL.W.0046.000000T0000Z-180918T1117Z/
/SUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
842 PM CDT Sat Sep 15 2018
The flood warning is cancelled for
the Cibolo Creek at Sutherland Springs.
* At 8:15 PM Saturday the stage was 8.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 19.2 feet Monday early
afternoon.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Sutherland Sprin 17 21 8.2 Sat 8 PM 13.7 17.4 12.7 9.2 8.3
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 14, 7:05 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 14, 7:05 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 705 PM CDT Fri Sep 14 2018 .AVIATION... Rain showers will move through the region this evening and may occasionally reduce visibility to MVFR in the Austin and San Antonio areas. Ceilings will generally be VFR, but will drop to MVFR later this evening and then to IFR overnight in Austin and San Antonio. Rain showers will continue overnight and become more likely Saturday. Little improvement is expected Saturday. && .PREV DISCUSSION... /ISSUED 318 PM CDT Fri Sep 14 2018/ SHORT TERM (Tonight through Saturday Night)... Surface analysis this afternoon now indicates the elongated low/surface trough is located just inland near Corpus Christi southward to just offshore of South Padre Island. A surge of tropical moisture continues into South Central Texas, around the north side of the trough. Scattered showers and isolated thunderstorms have developed with heating across the eastern 2/3rds of the CWA and will expand through the entire CWA during the rest of the afternoon and evening. After sunset there could be a reduction in coverage of activity across northern and western areas of the CWA. Farther south, showers and storms during the overnight will concentrate closer to the low/trough axis moving inland across the South Texas. There are also several models that are indicating an axis of deep moisture convergence setting up overnight across the Coastal Bend and expanding northward through the early morning hours on Saturday through the I-37 corridor into southern and central portions of the CWA, and persisting through midday. This band, should it occur, will likely produce some of isolated totals of 6-8 inches we have been advertising. The issue is there are differences with the exact placement on where this band of heavy rainfall sets up, which complicates the rainfall forecast and how far north the Flash Flood Watch goes. Out of caution we have expanded the Flash Flood Watch a row of counties to the north to account for the uncertainty. The low/inverted trough axis will move west-northwest through the Brush Country of South Texas Saturday morning and into the Rio Grande, between Eagle Pass and Del Rio, by Saturday evening. The focus for heavy rainfall is then eventually expected to shift into portions of the western Hill Country and Rio Grande late Saturday afternoon and night. There is the potential for another nocturnal band to develop across portions of the far western CWA Saturday night. We have therefore also expanded the Flash Flood Watch into Val Verde and Edwards counties. Key Messages: 1) Flash Flooding of low water crossings and urban areas possible. Turn Around, Don't Drown! 2) Given the recent rainfall over the last 10 days leading to saturated to near-saturated soil conditions in many areas, it won't take much additional rainfall in this tropical environment to produce localized flooding issues. As little as a quick inch of rain could cause issues. 3) It is very difficult to pinpoint where exactly the higher bands and pockets of precipitation. All locations under the Flash Flood Watch are at equal risk for Flash Flooding, including portions of the Coastal Plains, San Antonio metro, Hill Country, and Rio Grande. 4) Minor to Moderate flooding expected on Rio Grande, Upper Nueces, Frio, and San Antonio River systems. LONG TERM (Sunday through Friday)... The inverted trough will weaken on Sunday and move farther west into Mexico. A decent moisture axis will remain confined along the Rio Grande leading scattered showers and storms. Farther east coverage is expected to remain isolated on Sunday. Weak ridging and drier conditions are forecast Monday and Tuesday. A slight increase in moisture takes place Wednesday and Thursday which could lead to isolated showers and storms. Models are in agreement with an upper level trough moving through the Plains Friday and Saturday and associated cold front moving into South Central Texas. There are differences this far out with strength and timing of the front, however there does appear to be potential chances for rainfall with it. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 86 73 90 73 / 60 70 30 20 10 Austin Bergstrom Intl Airport 73 85 72 90 72 / 70 70 30 20 10 New Braunfels Muni Airport 73 85 72 89 72 / 80 90 30 30 10 Burnet Muni Airport 71 83 71 87 71 / 60 70 30 30 10 Del Rio Intl Airport 73 82 72 83 73 / 60 80 90 60 30 Georgetown Muni Airport 72 85 72 89 72 / 60 70 30 20 10 Hondo Muni Airport 73 83 72 86 72 / 70 100 50 40 20 San Marcos Muni Airport 73 84 72 89 72 / 70 80 30 20 10 La Grange - Fayette Regional 74 87 73 91 73 / 60 60 20 30 10 San Antonio Intl Airport 72 84 73 88 73 / 80 100 30 30 10 Stinson Muni Airport 74 85 74 88 74 / 80 100 40 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Atascosa-Bandera- Bexar-Blanco-Caldwell-Comal-De Witt-Frio-Gillespie-Gonzales- Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Medina-Wilson. Flash Flood Watch through Sunday morning for Dimmit-Edwards-Kinney- Maverick-Real-Uvalde-Val Verde-Zavala. && Mesoscale/Aviation...05 Synoptic/Grids...Hampshire Public Service/Data Collection...33
Hazardous weather outlook, Sep 14, 3:24 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 324 PM CDT Fri Sep 14 2018 TXZ171>173-183>194-202>209-217>225-228-152030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 324 PM CDT Fri Sep 14 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A Flash Flood Watch is in effect today and tonight for parts of the Edwards Plateau, San Antonio Metro area, Rio Grande Plains, and Coastal Plains. Locally heavy rain today will result in an increasing flash and river flood threat in the watch area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Flash Flood Watch remains in effect through Saturday for parts of the Edwards Plateau, San Antonio Metro area, Rio Grande Plains, and Coastal Plains. Heavy rains are expected to continue Saturday across much of the region and Saturday night across the Rio Grande Plains. Rainfall amounts of 1 to 3 inches will be possible with isolated totals up to 7 inches this afternoon through Sunday. At this time it is difficult to day exactly where the isolated pockets or bands of heavier rainfall will occur. .SPOTTER INFORMATION STATEMENT... While spotter activation is not anticipated, any reports of heavy rainfall or flooding are appreciated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:40 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 6 hr |
| Sep 15, 6:41 AM CDT | Special Weather Statement | EWX | Gonzales | 49 min |
| Sep 15, 7:27 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Sep 15, 1:51 PM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe | 3 hr |
| Sep 15, 2:33 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.